Discussion in 'General Parenting' started by patti, Dec 7, 2007.

  1. patti

    patti New Member

    My 10 year old is still in the hospital. Has diagnosis ADHD and now likely diagnosis of ODD, Tourette's, Mood Disorder. He has ansiety and the feeling of bugs crawling on him when he used stimulant medications for the ADHD. Are there any medications at all that can help him?? The psyciatrist at the hospital is so slooww. My heart is breaking.
  2. TerryJ2

    TerryJ2 Well-Known Member

    What were the stimulant medications? They all have diff side effects.
    So sorry. I know it makes you anxious (and him, too!).
  3. totoro

    totoro Mom? What's a GFG?

    Hi and welcome!!! What other medications is he on? Why is he in the hospital? If he has a mood disorder they may want to steer clear of Stimulants until he is stable. They can make him worse.
    Is there a history in the family of Bipolar or other Mood Disorder's.

    Hang in there...
  4. Fran

    Fran Former Site Owner

    Hello and welcome.
    Could you please fill in a little bit more of difficult child's background information.
    What has put him in the hospital?
    How was school going for him?

    The consensus of opinion seems to be that a mood disorder should be stabilized first before the use of stimulants.

    It's so stressful when our children are hospitalized. I hope you have some support. Hope we can help.
  5. busywend

    busywend Well-Known Member Staff Member

    Welcome! I was wondering which stimulant medications he has tried as well. My difficult child was like a zombie on Ritalin, was angry and hated me on Concerta and Straterra, but Adderall has helped her focus at school. Sometimes it takes trial and error. It is difficult to go through for everyone involved for sure.